Alert archive / Kansas / Red Flag Warnings in 2009

Red Flag Warning 11, NWS Dodge City, KS

April 23, 200910 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 23, 2009, 3:11 PM CDT for 10 counties in Kansas. It took effect at Apr 24, 2009, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2009, 3:11 PM CDT (20:11 UTC)
In effect from
Apr 24, 2009, 1:00 PM CDT
Expired
Apr 24, 2009, 7:58 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
2277 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 232011
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT THU APR 23 2009

...CRITICAL WILDFIRE CONDITIONS EXPECTED FRIDAY...

.A STRONG SURFACE LOW WILL DEVELOP IN EASTERN COLORADO FRIDAY
WHICH WILL HELP DRAW VERY WARM AIR NORTHWARD INTO SOUTHWEST KANSAS.
VERY DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND A DRYLINE
THAT WILL MOVE EAST ACROSS FAR WESTERN KANSAS BY FRIDAY AFTERNOON.

KSZ061-062-074-075-084-085-240500-
/O.UPG.KDDC.FW.A.0010.090424T1800Z-090425T0200Z/
/O.NEW.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
311 PM CDT THU APR 23 2009 /211 PM MDT THU APR 23 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT
/8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN KANSAS...61...62...74...75...84...85

TEMPERATURES AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT
OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD
TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ043-063-076-086-240500-
/O.NEW.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/
SCOTT-FINNEY-HASKELL-SEWARD-
311 PM CDT THU APR 23 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN KANSAS...43...63...76...86

TEMPERATURES AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT
OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD
TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

32/06
4 follow-up statements
000 
WWUS83 KDDC 240437
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1137 PM CDT THU APR 23 2009

...WILD FIRES ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...

.STRONG SURFACE LOW PRESSURE WILL DEVELOP IN EASTERN COLORADO
FRIDAY, WHICH WILL HELP DRAW VERY WARM AIR NORTHWARD INTO
SOUTHWEST KANSAS. VERY LOW RELATIVE HUMIDITIES AND WINDY
CONDITIONS WILL DEVELOP BEHIND A DRYLINE THAT WILL MOVE EAST
ACROSS FAR WESTERN KANSAS DURING FRIDAY AFTERNOON.

KSZ043-061>063-074>076-084>086-241200-
/O.CON.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
1137 PM CDT THU APR 23 2009 /1037 PM MDT THU APR 23 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ FRIDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN KANSAS...43...61...62...63...74...75...76...84...85
...86

TEMPERATURES RISING TO AROUND 90 DEGREES ALONG WITH RELATIVE
HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30
MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

12
000 
WWUS83 KDDC 240901
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
401 AM CDT FRI APR 24 2009

...WILD FIRES ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...

.A DRYLINE WILL BECOME MORE PRONOUNCED ACROSS FAR SOUTHWEST KANSAS
TODAY. WARM AND DRY AIR WILL BE MOVING INTO THE AREA GENERALLY
ALONG AND WEST OF A SCOTT CITY TO LIBERAL LINE. RELATIVE HUMIDITY
VALUES WILL FALL INTO THE 10 TO 15 PERCENT RANGE. GUSTY SOUTHWEST
WINDS WILL ALSO DEVELOP BEHIND THE DRYLINE WHICH WILL CREATE
EXTREME FIRE BEHAVIOR CONDITIONS.

KSZ043-061>063-074>076-084>086-241700-
/O.CON.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
401 AM CDT FRI APR 24 2009 /301 AM MDT FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN KANSAS...43...61...62...63...74...75...76...84...85...86

TEMPERATURES RISING TO AROUND 90 DEGREES ALONG WITH RELATIVE
HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30
MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND
EARLY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GERARD
000 
WWUS83 KDDC 241654
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1154 AM CDT FRI APR 24 2009

...WILD FIRE CONDITIONS ARE POSSIBLE THIS AFTERNOON AND
EVENING...

.A DRYLINE WILL BECOME MORE PRONOUNCED AS IT MOVES EAST ACROSS FAR
SOUTHWEST KANSAS TODAY. WARM AND DRIER AIR WILL BE MOVING INTO THE
AREA GENERALLY ALONG AND WEST OF A SCOTT CITY TO LIBERAL LINE.
RELATIVE HUMIDITY VALUES WILL FALL DOWN TO OR JUST BELOW 15
PERCENT. GUSTY SOUTHWEST WINDS WILL ALSO DEVELOP BEHIND THE
DRYLINE WHICH WILL INCREASE THE DANGER OF WILD FIRES.

KSZ043-061>063-074>076-084>086-250200-
/O.CON.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
1154 AM CDT FRI APR 24 2009 /1054 AM MDT FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
IN KANSAS...43...61...62...63...74...75...76...84...85
...86

TEMPERATURES RISING TO AROUND 90 DEGREES ALONG WITH RELATIVE
HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30
MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS THIS AFTERNOON AND
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

32
000 
WWUS83 KDDC 250058
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT FRI APR 24 2009

...THE RISK OF WILD FIRES IS DIMINISHING...

.AS THE SUN SETS AND THE PRESSURE GRADIENT RELAXES, WIND SPEEDS
HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RISEN.  

KSZ043-061>063-074>076-084>086-250200-
/O.CAN.KDDC.FW.W.0011.000000T0000Z-090425T0200Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
758 PM CDT FRI APR 24 2009 /658 PM MDT FRI APR 24 2009/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES:
IN KANSAS...43...61...62...63...74...75...76...84...85
...86

CONDITIONS HAVE IMPROVED AND THE RISK OF WILD FIRES HAS DECREASED.
THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

12

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:39 AM CDT, 11 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 3:39 AM CDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
339 AM CDT THU APR 23 2009

.DISCUSSION...

DAYS 1-2...

THE MINOR SHORTWAVE TROUGH RESPONSIBLE FOR LAST NIGHT'S CONVECTIVE SYSTEM
WILL CONTINUE MOVING AWAY FROM OUR AREA TODAY. THE REMNANTS OF THE WEAK
FRONT THAT WAS LOCATED OVER OKLAHOMA YESTERDAY WILL STRETCH FROM THE
TX PANHANDLE INTO SOUTHERN KS TODAY. THIS FRONT IS ADVERTISED TO SHIFT
NORTHWARD BY TONIGHT AND FRIDAY AS LEE TROUGHING STRENGTHENS ACROSS
THE HIGH PLAINS. THE RICH MOISTURE IN THE GULF OF MEXICO THAT GOT PUSHED
INTO THE CARIBBEAN OVER THE WEEKEND BY A COLD FRONT IS SLOWLY RECOVERING
AND WILL CONTINUE TO RECOVER OVER THE NEXT FEW DAYS AS WESTERLY FLOW
ACROSS OLD MEXICO INDUCES LEE TROUGHING AND SOUTHEASTERLY LOW LEVEL
FLOW WELL INTO THE BAY OF CAMPECHE. THE MOISTURE COMING ONSHORE IN EAST
TEXAS THIS MORNING WAS SHALLOW AND WILL TEND TO MIX OUT AS IT TRAVELS
NORTHWARD INTO THE DEEPLY MIXED BOUNDARY LAYER OF THE SOUTHERN PLAINS
TODAY. BUT IT IS ONLY A MATTER OF TIME BEFORE THE DEEPER TROPICAL MOISTURE
RETURNS INTO THE SOUTHERN PLAINS--PROBABLY BY LATE FRIDAY OR SATURDAY.

THE MODELS WERE IN DECENT AGREEMENT THROUGH 60 HRS WITH THE MOVEMENT
OF THE NEXT UPPER TROUGH INTO THE ROCKIES BY 12Z SATURDAY. DESPITE THE
INCREASING LOW LEVEL MOISTURE ACROSS THE EASTERN HALF OF OUR FCST
AREA, THERE WILL BE LITTLE IN THE WAY OF UPPER SUPPORT FOR THUNDERSTORMS
THROUGH FRIDAY NIGHT. AS A RESULT, ANY CONVECTION WILL BE ISOLATED AT
BEST. TEMPERATURES ARE ACTUALLY NOT ALL THAT CHALLENGING GIVEN THE ALMOST
NON-EXISTENT THERMAL GRADIENTS AND ABSENCE OF CLOUD COVER. THE HOTTEST
TEMPS SHOULD BE IMMEDIATELY BEHIND THE DRYLINE ON FRIDAY WHERE THE
LOW LEVEL FLOW HAS PROGRESSED DOWNSLOPE TO THE LOWER ELEVATIONS. AHEAD
OF THE DRYLINE IT WILL PROBABLY BE A FEW DEGREES COOLER DUE TO THE
ABSENCE OF DRY, DOWNSLOPE FLOW. LOW TEMPERATURES SHOULD GRADUALLY INCREASE,
ESPECIALLY IN OUR EASTERN COUNTIES WHERE DEWPOINTS WILL BE ON THE INCREASE
ALONG WITH BREEZY SOUTH WINDS. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE
LATE TODAY ALONG A WEAK MOISTURE GRADIENT IN FAR WESTERN KS. AN ISOLATED
STORM OR TWO IS ALSO POSSIBLE FRIDAY ALONG A FRONT DRYLINE INTERSECTION
BUT THIS WILL PROBABLY BE NORTH OF OUR FCST AREA.

FINCH

DAYS 3-7...

DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. THE
00Z RUNS OF THE GFS AND ECMWF CONTINUE TO BE IN FAIRLY GOOD
AGREEMENT WITH HOW THE OVERALL UPPER LEVEL PATTERN EVOLVES LATE THIS
WEEKEND INTO NEXT WEEK. BOTH MODELS SHOW A LONGWAVE TROUGH
DEVELOPING OVER THE WESTERN CONUS THIS WEEKEND.  TOWARD THE MIDDLE
OF NEXT WEEK THE MODELS SHOW AN UPPER LOW CLOSING OFF OVER THE
WESTERN CONUS. TO THE EAST OF ALL THIS THE CENTRAL PLAINS WILL SEE A
CONTINUED PERIOD OF SOUTHWESTERLY FLOW ALOFT. A COLD FRONT SHOULD
PLUNGE SOUTH ACROSS THE CENTRAL HIGH PLAINS ON SATURDAY AND CONTINUE
INTO NEXT WEEK BEFORE WASHING OUT OVER THE SOUTHERN PLAINS. THE
UPPER PATTERN WILL BE FAVORABLE FOR PULLING GULF MOISTURE BACK INTO
THE CENTRAL PLAINS AND THE MODELS SHOW THIS NICELY WITH A DRYLINE
SETTING UP ACROSS THE CENTRAL HIGH PLAINS BY THE MIDDLE OF THE WEEK.
PIECES OF ENERGY EJECTING OUT OF THE SOUTHWEST WILL HELP FOCUS
THUNDERSTORM DEVELOPMENT.  THE MODELS SHOW A LITTLE MORE DISCREPANCY
IN THE TIMING AND STRENGTH OF THESE FEATURES WHICH IS TO BE EXPECTED
THAT FAR OUT.  AT ANY RATE...THE GOING FORECAST FOR CHANCES FOR
THUNDERSTORMS LOOKS GOOD.

&&

.AVIATION...

VFR CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24 HOURS.  THE
ATMOSPHERE OVER THE CENTRAL HIGH PLAINS WILL BE SUFFICIENTLY
UNSTABLE FOR AFTERNOON CUMULUS TO DEVELOP. SOME ISOLATED
THUNDERSTORMS COULD DEVELOP OFF OFF THE FRONT RANGE OF THE ROCKIES
BUT THESE ARE NOT EXPECTED TO MAKE IT INTO WESTERN KANSAS BEFORE
THEY DIE OUT WITH THE LOSS OF AFTERNOON HEATING.

GERARD

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  87  56  89  57 /   0   0   0   0
GCK  86  54  90  54 /   0  15   0   0
EHA  86  53  90  57 /  15  15   0   0
LBL  86  52  90  59 /   0   0   0   0
HYS  86  55  87  55 /   0   0   0   0
P28  85  60  87  64 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/02
Hazardous weather outlook, Apr 23, 4:56 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
456 AM CDT THU APR 23 2009

KSZ030-031-043>046-063>066-076>081-086>090-241145-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
456 AM CDT THU APR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING
ALONG AND EAST OF A LINE FROM ASHLAND TO DODGE CITY LACROSSE.
LARGE HAIL AND EVEN TORNADOES ARE POSSIBLE WITH THE STRONGEST
STORMS.

THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY
WITH LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-241145-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
456 AM CDT THU APR 23 2009 /356 AM MDT THU APR 23 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON BUT THESE ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT ALONG WITH BREEZY
SOUTHWEST WINDS WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY
AFTERNOON.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY
WITH LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Apr 23, 10:53 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 AM CDT THU APR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     DODGE CITY              37.76N 100.01W
04/22/2009  M63 MPH          FORD               KS   ASOS

0852 PM     TSTM WND GST     DODGE CITY              37.76N 100.01W
04/22/2009  M63 MPH          FORD               KS   ASOS

&&

MRUSSELL
Local storm report, Apr 23, 11:42 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1142 AM CDT THU APR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             1 NE BYERS              37.80N 98.85W
04/22/2009  E0.75 INCH       PRATT              KS   PUBLIC

0859 PM     TSTM WND GST     S HANSTON               38.12N 99.71W
04/22/2009  E58.00 MPH       HODGEMAN           KS   TRAINED SPOTTER

            WIND GUSTS WERE ESTIMATED TO RANGE FROM 55 TO 60 MPH.

&&

RB
Local storm report, Apr 23, 11:49 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 AM CDT THU APR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     2 NE WINDTHORST         37.80N 99.60W
04/22/2009  E0 MPH           FORD               KS   PUBLIC

            ESTIMATED 65 TO 70 MPH.

&&

MRUSSELL
Local storm report, Apr 23, 11:56 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1156 AM CDT THU APR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     2 NE WINDTHORST         37.80N 99.60W
04/22/2009  E65.00 MPH       FORD               KS   PUBLIC

            WINDS GUSTS WERE ESTIMATED BETWEEN 65 TO 70 MPH.

&&

MRUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:01 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa59 min
Apr 22, 7:43 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford47 min
Apr 22, 8:06 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford39 min
Apr 22, 8:32 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford43 min
Apr 22, 8:50 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Gray, Hodgeman, Pawnee40 min
Apr 22, 8:57 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Hodgeman, Kiowa, Pawnee48 min
Apr 22, 9:08 PM CDTSevere Thunderstorm WarningDDCClark, Kiowa, Meade37 min
Apr 23, 4:44 AM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens10 hr

Nearby

Red Flag Warnings in Kansas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.